Author(s): Suryanarayana Sharma PM, Tekkatte Jagannatha A, Javali M, Hegde AV, Mahale R, , Suryanarayana Sharma PM, Tekkatte Jagannatha A, Javali M, Hegde AV, Mahale R,
Abstract Share this page
Abstract Antiplatelet therapy has established clinical benefit on cardiovascular outcome and has reduced the rates of re-infarction/in stent thrombosis following percutaneous coronary intervention in acute coronary syndromes. Major bleeding episodes can occur with antiplatelet therapy and intracranial hemorrhage (ICH) is one of the most feared complications resulting in significant morbidity and mortality. Identification of high risk groups and judicious use of antiplatelet therapy reduces the bleeding risk. Ticagrelor is a newer P2Y12 receptor antagonist with established clinical benefit. However, risks of having an ICH with these newer molecules cannot be ignored. Here, we report a case of spontaneous acute subdural hematoma developing in a patient on antiplatelet therapy with aspirin and ticagrelor. Early recognition, discontinuation of the medication and appropriate management resulted in resolution of hematoma and good clinical outcome. Authors have reviewed the antithrombotic drugs and their tendencies in causing intracranial bleeds from a neurophysicians perspective. Copyright © 2015 Cardiological Society of India. Published by Elsevier B.V. All rights reserved.
This article was published in Indian Heart J
and referenced in Journal of General Practice